MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPL 3X; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPL 3X; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1E
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the expiration date labelled on the box? 2023/10/10 what is the expiration date labelled on the product? 2026/10/10 this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a fibrin sealant preparation device was used.The expiration on the box is different from the expiration on the product inside the box.There was no patient or procedure involvement.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Corrected information: d 9.Device available for evaluation? additional information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions h6 component code: g07002 - pending evaluation of returned device the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: -what is the expiration date labelled on the box? 2023/10/10 -what is the expiration date labelled on the product? 2026/10/10 attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- was the dual applicator in question apart of a vistaseal kit or the three pack of dual applicators sold independent of the vistaseal kit? this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information was requested, and the following was obtained: 1.Was the dual applicator in question apart of a vistaseal kit or the three pack of dual applicators sold independent of the vistaseal kit? this was part of the three pack sold independent of the vistaseal kit.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned packaging.Visual analysis of the returned sample revealed that three(3) vstas1e devices were returned inside it's package unopened and inside the secondary box.Upon visually inspection of the packaging, the secondary box show the label of the lot: 3419165 with exp: 2023/10/10 and the three(3) has the print of the lot: 3419165 with exp: 2026/10/10 that is the is the correct expiration date.The label on the secondary box has the incorrect expiration date.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d4.Primary udi number.Additional information: d4.Expiration date, h 4.Device manufacture date, h6.Type of investigation.A manufacturing record evaluation was performed for the finished device lot.Batch record of vstas1e lot# 3419165: the vstas1e products has tertiary packing, both primary pack and sales carton label printed the expiration date of products.Per the batch record, the manufacturing date is from oct.09th, 2023 ~ oct.10th, 2023.The batch quantity is (b)(4) boxes ((b)(4) pcs).The expiration date for the batch should be oct.10th, 2026.Per the review of the batch record, the actual expiration date for vstas1e lot# 3419165: the expiration date on sales carton label is incorrect (2023-10-10), and it should be 2026-10-10 not the label on the sales carton label¿2023-10-10¿.The expiration date on tyvek lid is correct (2026-10-10).The expiration date printed on sales carton label is actually the manufacturing date.Ethicon has issued external supplier failure investigation report (fir) for nr-0216772 for tessy to complete.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPL 3X
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22197895
Report Number2210968-2025-06765
Device Sequence Number18448484
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public(01)10705031462533(17)261010(10)3419165
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1E
Device Lot Number3419165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/17/2025
06/20/2025
07/04/2025
07/10/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/19/2025
06/25/2025
07/07/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown